It is currently Wed Aug 23, 2017 9:16 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: thanks
PostPosted: Tue Sep 20, 2011 1:21 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 04, 2011 8:26 am
Posts: 17
I should have listened to you guys rather than our doc from the beginning. I called the manufacturer of suboxone today and spoke to a nurse there. She was more candid than I expected. She said that absolutely the headache are from his being grossly over medicated. She confirmed what you have all said that cold turkey from 16mg was a bad idea.

She said he should have been started at 4mg for a day and given 8 the next day if he still had w/drawal symptoms and to go up from there until the maintenance dose was established. She added that more than 24 mg is never warranted.

Now my problem is when to give my son 4mg. She said his suboxone headaches should subside by Thursday or Friday but he could get headaches with w/drawal and it would be hard to tell the difference. Maybe I will give him a sub vacation until tomorrow to clear some out of his system and then start with 4mg.

What do you think?

You guys are so helpful and my go to sources from now on. I am so angry at that doctor I could scream!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 20, 2011 1:41 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2803
Location: Southwest
What good news! You took the bull by the horns and found the answers. Thanks for letting us know the reason for his headaches, I've never heard of this before but now it makes sense that he was over medicated. We all learned something.

It will take time for the Sub level to go down so maybe just wait until he starts to feel some discomfort and then give him his dose. I am very glad Here to Help was able to assist you. That's what they are there for.

Great news!

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 20, 2011 1:49 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
I can't even imagine your anger and it is absolutely justified. That idiot Dr. has caused your son so much unnecesary pain. What is even worse is that he did this to your son in a such a crucial part of his recovery, taking that first step is not easy and you should have been able to put your trust in your son's Dr and because of what he did your son could have walked away, relapsed and not trusted recovery anymore. I would write a letter to your Dr and possibly even the medical board. It could save someone else's child from suffering as your son has. I think waiting until tomorrow is fine, when did he take his last dose? Giving him 2-3 days off and then resuming at 4mg should help to get some of the Sub out of his system. I think it will take time however to assess where he is at on 4mg because he has a lot of Sub built up in his system. Unfortunately I think he will have a hard time for the next few days but I would think he should start seeing an improvement not too far down the road. As a mom I can not imagine how hard this has been on you but know you were doing what your Dr. told you and you ahould have been able to trust him. You are an amazing mom and without you advocating for your son he probably would continue the unecesary suffering or would have relapsed. With you fighting for your son I know he will make it thru and see what a wonderful life there is out there on the correct dose of Suboxone. Don't let him give up!


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Tue Sep 20, 2011 1:57 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
After thinking a bit more I think I agree with Rule, give him some time to get his levels down and when he starts to show some withdrawl symptoms then resume his sub. In the beginning of all this 4mg would have been plenty for his habit but because of being so over medicated for the amount of time his tolerance was likely raised so you may find that he will require more than 4mg. I would start there and see and I wouldn't give more than 8mg in a 24 hour period. Again this is just my opinion based on personal experience I am not a Dr. I would also suggest finding a new Dr. for your son as soon as possible. Hang in there it will get better!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group